Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 464, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 21, 2008, 5:41 PM CDT for Cherokee County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2008, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 21, 2008, 6:00 PM CDT
- In force
- 19 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 4:40 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 212241
SVRTSA
OKC021-212330-
/O.NEW.KTSA.SV.W.0464.080621T2241Z-080621T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT SAT JUN 21 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 630 PM CDT
* AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF TAHLEQUAH...
MOVING SOUTH AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TAHLEQUAH.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3608 9484 3577 9485 3581 9513 3582 9513
3582 9514 3582 9518 3611 9506
TIME...MOT...LOC 2241Z 012DEG 22KT 3601 9497
$$1 follow-up statement
000
WWUS54 KTSA 212300
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT SAT JUN 21 2008
OKC021-212310-
/O.CAN.KTSA.SV.W.0464.000000T0000Z-080621T2330Z/
CHEROKEE OK-
600 PM CDT SAT JUN 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEROKEE COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.
LAT...LON 3608 9484 3577 9485 3581 9513 3582 9513
3582 9514 3582 9518 3611 9506
TIME...MOT...LOC 2300Z 012DEG 22KT 3590 9500
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:32 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 21, 2:32 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 232 PM CDT SAT JUN 21 2008 .DISCUSSION... VERY LITTLE CHANGE FROM YESTERDAY. WILL MAKE A LAST MINUTE DECISION ON FINAL POPS FOR THIS EVENING. LIKE LAST NIGHT...THINK THE FEW SHOWERS AND THUNDERSTORMS THAT DO MANAGE TO GET STARTED ALONG A WEAK BOUNDARY THAT IS DRIFTING SOUTHWARD WILL DIMINISH FAIRLY RAPIDLY AFTER SUNSET. STILL LOOKS LIKE A SLIGHT CHANCE OVER MAINLY NORTHERN ZONES FOR THE UPCOMING WEEK. CONFIDENCE REMAINS LOW ON TIMING OF ANY THUNDERSTORM ACTIVITY. TEMPERATURES WILL REMAIN AROUND OR SLIGHTLY ABOVE THE NORMAL EARLY SUMMER RANGE. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 92 68 93 / 20 10 20 20 FSM 64 91 66 93 / 10 10 20 20 MLC 62 92 66 92 / 10 0 10 10 BVO 60 91 64 92 / 20 20 20 20 FYV 58 87 60 87 / 20 20 30 30 BYV 59 85 63 86 / 20 20 30 30 MKO 63 89 65 91 / 10 0 20 20 MIO 62 90 65 90 / 20 20 20 20 F10 62 90 66 92 / 10 10 10 10 HHW 63 92 65 93 / 10 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....15
Hazardous weather outlook, Jun 21, 5:02 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 PM CDT SAT JUN 21 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT SAT JUN 21 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS ARE OCCURRING LATE THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS A WEAK SURFACE BOUNDARY LINGERS ACROSS NORTHERN ARKANSAS AND NORTHEAST OKLAHOMA. THESE THUNDERSTORMS ARE ENHANCED BY TEMPERATURES IN THE 90S AND DEEP LOW LEVEL MOISTURE. THESE THUNDERSTORMS WILL OCCASIONALLY BE SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS THE PRIMARY CONCERNS. THIS ACTIVITY SHOULD START WEAKENING AS THE TEMPERATURES START TO COOL AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE SUNDAY INTO SUNDAY NIGHT AS THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF A SURFACE BOUNDARY ACROSS KANSAS AND MOVE SOUTH INTO THE AREA. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE UPCOMING WEEK AS THE UPPER AIR PATTERN REMAINS ACTIVE OVER THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 21, 3:30 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SAT JUN 21 2008
ARZ001-OKZ058-063-212115-
BENTON AR-DELAWARE OK-OTTAWA OK-
330 PM CDT SAT JUN 21 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN BENTON
IN NORTHEAST OKLAHOMA
NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA
AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17
MILES NORTHWEST OF SULPHUR SPRINGS...MOVING SOUTHEAST AT 17 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SULPHUR
SPRINGS AND MAYSVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3650 9461 3650 9438 3648 9436 3637 9468
3669 9476 3674 9462
TIME...MOT...LOC 2030Z 336DEG 15KT 3664 9460Local storm report, Jun 21, 5:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 2 W COLCORD 36.26N 94.73W
06/21/2008 E0.75 INCH DELAWARE OK BROADCAST MEDIA
PEA TO PENNY SIZE HAIL NEAR COLCORD
&&
DMJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:05 PM CDT | River Flood Warning | TSA | Muskogee | 9 days |
| Jun 21, 3:41 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 49 min |
| Jun 21, 4:26 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 64 min |
| Jun 21, 4:44 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.